Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 128, NWS Pueblo, CO

September 10, 2006El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 10, 2006, 2:01 PM MDT for El Paso County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2006, 2:01 PM MDT (20:01 UTC)
Expired
Sep 10, 2006, 2:24 PM MDT
In force
23 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 102002
SVRPUB
COC041-102130-
/O.NEW.KPUB.SV.W.0128.060910T2001Z-060910T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT SUN SEP 10 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES THE CITY OF COLORADO SPRINGS...

* UNTIL 330 PM MDT...

* AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT
  15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH COLORADO SPRINGS.
  SECURITY.
  FOUNTAIN.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3888 10479 3878 10490 3853 10467 3879 10443

$$
2 follow-up statements
000 
WWUS55 KPUB 102017
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
217 PM MDT SUN SEP 10 2006

COC041-102130-
/O.CON.KPUB.SV.W.0128.000000T0000Z-060910T2130Z/
EL PASO CO-
217 PM MDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE
SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTH COLORADO SPRINGS.
  SECURITY.
  FOUNTAIN.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3887 10479 3880 10487 3853 10467 3879 10443

$$

METZE
000 
WWUS55 KPUB 102024
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
224 PM MDT SUN SEP 10 2006

COC041-102034-
/O.CAN.KPUB.SV.W.0128.000000T0000Z-060910T2130Z/
EL PASO CO-
224 PM MDT SUN SEP 10 2006

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL EL
PASO COUNTY...

THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING
MAY STILL BE IN THE AREA.

LAT...LON 3887 10479 3880 10487 3853 10467 3879 10443

$$
METZE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 4:06 AM MDT, 9 hours 55 minutes earlier.

Area forecast discussion, Sep 10, 4:06 AM MDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
406 AM MDT SUN SEP 10 2006

.SHORT TERM...
(TODAY AND TONIGHT)

MAIN FORECAST CHALLENGE WILL BE TIMING AND COVERAGE OF
PRECIPITATION.

CURRENTLY...SKIES ARE MOSTLY CLEAR TO CLOUDY ACROSS CWFA.
CONVECTION IS EXITING EXTREME SOUTHEAST COLORADO IN BACA COUNTY.
THUNDER IN SOUTHEAST UTAH HAS DIMINISHED OVER THE PAST FEW HOURS.

TODAY...THERE WILL BE A SOME PATCHY EARLY MORNING FOG ACROSS THE
AREA...THEN NAM/WRF BREAKS OUT SCATTERED TO ISOLATED CONVECTION
ACROSS THE AREA BY MIDDAY...AND CARRIES IT INTO THE EVENING.
INSTABILITY IS NOT ALL THAT IMPRESSIVE...CAPES IN THE LOWER HALF OF
THE HUNDREDS...AND WE ARE NOT OUTLOOKED BY SPC...SO WILL NOT GO WITH
ANY SEVERE CHANCE. TEMPERATURES SHOULD BE SIMILAR TO YDA...WITH
READING GENERALLY IN THE 70S ACROSS THE PLAINS AND 40S TO 60S IN THE
MTS AND HIGH VALLEYS. PRECIPITATION IN THE HIGHER ELEVATIONS WILL
AGAIN YIELD SOME MINOR SNOW ACCUMULATIONS.

TONIGHT...NAM/WRF STILL GOING WITH A SHORTWAVE ROTATING IN FROM THE
NORTH THROUGH THE NIGHT...SO PLAYED THE POPS AND QPF TO SPREAD FROM
NORTH TO SOUTH ACROSS THE PLAINS.  AGAIN...SOME MINOR SNOW
ACCUMULATIONS WILL OCCUR ON THE HIGHER PEAKS.  CANNOT RULE OUT SOME
PATCHY EARLY MORNING FOG...BUT FOR NOW...WILL LEAVE FOR THE DAY OR
EVENING CREW TO MAKE THE CALL. MAGNUSON

.LONG TERM...
(MONDAY THROUGH SATURDAY)

...RETURN TO SUMMER LIKE TEMPERATURES THIS WEEK...

ON MONDAY...FIRST SHORTWAVE WILL DEPART TO THE SE...LEAVING SOME
RESIDUAL SHOWERS OVER THE RATON AND CULEBRA RANGE. LATE IN THE
DAY...A NW SLIDER WIL MOVE THROUGH THE DAKOTAS AND SHOULD HELP
FIRE OFF ANOTHER ROUND OF SCATTERED SHWRS/TSTORMS OVER THE MTNS.
LATEST NAM IS STRONGER WITH THIS DISTURBANCE...BUT BELIEVE IT IS
OVERDONE WITH QPF AND HAVE LEFT OUT POPS OVER THE PLAINS...PREFERRING
THE GFS SOLUTION FOR PRECIP. 00Z NAM GUIDANCE HAS CLIMBED CLOSE
TO GFS MOS FOR HIGH TEMPS...AND NAM SOUNDINGS INDICATE A WELL
MIXED LOWER TROPOSPHERE. SO DESPITE MODEST EASTERLY SURGE...SHOULD
SEE TEMPS CLOSE TO GUIDANCE VALUES...GENERALLY IN THE UPPER 70S
FOR THE ARK VLLY.

TUE THROUGH THU...A BROAD RIDGE WILL BUILD OVER THE CENTRAL
ROCKIES AND SIGNIFICANT WARMING IS EXPECTED. WEAK DISTURBANCE OVR
SRN AZ SHOULD NOT HAVE ANY SIGNIFICANT AFFECT ON OUR AREA. HAVE
TRIMMED BACK POPS A BIT MORE TO LEAVE JUST A SLIGHT CHCE OF
CONVECTION OVER THE WESTERN AND SOUTHWESTERN RANGES. H7 TEMPS
CLIMB TO AROUND 14 DEG C BY WED AND THU...SO DESPITE SHORTER
DAYS...MAY SEE TEMPS APPROACH 90 DEG OVER PORTIONS OF THE PLAINS.

MODELS HAVE FINALLY SETTLED DOWN TO A GOOD CONSENSUS FOR THE
DEVELOPMENT OF A LARGE CLOSED LOW OVER THE PACIFIC NW BY LATE THU.
THERE IS GOOD AGMT BETWEEN GFS ENSEMBLE MEMBERS AND OTHER GLOBAL
MODELS SUCH AS THE EC. SW FLOW AHEAD OF THE SYSTEM WILL ADVECT
SOME MID-LEVEL MOISTURE INTO THE SW MTNS LATE THU INTO FRI
MORNING...BUT THIS WILL PRIMARILY AFFECT THE SAN JUANS AND
POSSIBLY THE SAN LUIS VLLY. ERN PORTIONS OF THE CWA SHOULD
REMAIN DRY. NOT YET CERTAIN WHAT WILL HAPPEN TO THE LOW ONCE IT
DEVELOPS...BUT THERE IS SOME INDICATION IT WILL EVENTUALLY LIFT TO
THE NE AND NOT AFFECT OUR AREA TO ANY GREAT EXTENT. AT ANY
RATE...WILL HOLD ON TO A DRY AN WARM FCST THROUGH NEXT WEEKEND.
ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

13/44
Hazardous weather outlook, Sep 10, 6:46 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
646 AM MDT SUN SEP 10 2006

COZ058>089-093>099-111300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
646 AM MDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY
EVENING OVER MOST OF THE AREA. THE MAIN THREAT FROM THESE STORMS
WILL BE CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS WILL
PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH...AND BRIEF HEAVY RAIN.
OVERNIGHT...ISOLATED THUNDERSTORMS MAY OCCUR...MAINLY ACROSS THE
PLAINS. THREATS FROM THESE STORMS WILL INCLUDE SMALL HAIL...WIND GUSTS
TO 40 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL OCCUR FROM LATE MONDAY AFTERNOON INTO
MONDAY EVENING OVER MUCH OF SOUTHEAST COLORADO. THE MAIN THREAT FROM
THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. THE STRONGEST
STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH...AND BRIEF
HEAVY RAIN. TUESDAY THOUGH SATURDAY...A FEW STORMS MAY OCCUR OVER
THE MOUNTAINS. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT
FROM ANY STORMS THAT DEVELOP DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 4:11 PM MDTSevere Thunderstorm WarningPUBPueblo94 min
Sep 10, 5:43 PM MDTSevere Thunderstorm WarningPUBHuerfano56 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.